MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012453-12
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was performed to treat a moderately calcified and tortuous lesion in the left anterior descending artery (lad).Reportedly the 4.00 x 12mm nc trek rx balloon dilatation catheter (bdc) was advanced into the anatomy however the shaft separated.The separated portion was simply withdrawn.Another nc trek of the same size was used, and the procedure was completed.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported separation was confirmed.The production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no other similar complaints from this lot.The investigation determined the reported separation appears to be related to operational context.In this case, it is likely that the device was inadvertently mishandled during advancement such that the bdc became kinked and upon further manipulation the shaft ultimately separated.Based on the reported information, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
NC TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19689466
Report Number2024168-2024-07994
Device Sequence Number7936150
Product Code LOX
UDI-Device Identifier08717648152061
UDI-Public(01)08717648152061(17)250430(10)20525G1
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K110134
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model Number1012453-12
Device Catalogue Number1012453-12
Device Lot Number20525G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/14/2024
Supplement Date Received by Manufacturer09/09/2024
Initial Report FDA Received Date07/08/2024
Supplement Report FDA Received Date09/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown